MAUDE Adverse Event Report: BECTON DICKINSON BD RECYKLEEN¿ SHARPS COLLECTORS

BECTON DICKINSON BD RECYKLEEN¿ SHARPS COLLECTORS
Catalog Number 305435
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing location is (b)(4).This manufacturing location is not registered with the fda.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 cases of bd recykleen¿ sharps collectors were found packaged with the "wrong covers" prior to use.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: b.2.Event attributed to: other.D.8.Device single use?: no.H.3.Device returned to manufacturer: yes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental is being filed to correct follow up number for mfr report# follow up 2, as well as include investigation.The following fields were updated with additional information: d.10 device available for eval? yes.D.10 returned to manufacturer on: 22-jun-2018.H.6.Investigation summary: the actual product was returned and pictures were provided for investigation.A review of the device history record (dhr) and non-conforming material report (ncmr) for the reported lot was performed for the past 12 months and there was no issue identified during manufacturing that could have caused or contributed to the reported incident.However three additional complaints were received throughout the last twelve months for the same part number for the same issue and due to an elevated occurrence a corrective and preventive action was initiated to reduce or eliminate the occurrences.In conclusion, a second 100% inspection was implemented within the process as part of the containment action.The issue will continue to be evaluated and monitored by bd for any trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD RECYKLEEN¿ SHARPS COLLECTORS
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015652845
MDR Report Key7659471
Report Number2243072-2018-00435
Device Sequence Number2501681
Product Code FMI
UDI-Device Identifier00382903054350
UDI-Public00382903054350
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305435
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/02/2023
Not provided
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/08/2023
09/06/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown